Wisconsin, 2016Hail and Damaging Winds in Wisconsin, July 21, 2016
July 21, 2016 · NWS GRB · 29 events in 17 counties and zones
A large convective system, that moved across Minnesota overnight, continued east and southeast into unstable air across the area. Thunderstorms produced widespread wind damage, downing trees and power lines as they passed.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $201,000
- Crop damage
- None recorded
- Events
- 29
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large convective system, that moved across Minnesota overnight, continued east and southeast into unstable air across the area. Thunderstorms produced widespread wind damage, downing trees and power lines as they passed. Embedded bowing line segments along the main line of storms caused the worst of the damage. Hail to quarter size fell at a few locations in central Wisconsin.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 21, 2:48 AM CST, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 21, 2:48 AM CST, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
348 AM CDT THU JUL 21 2016
Forecast discussion for routine morning forecast issuance
.SYNOPSIS...
Issued at 345 AM CDT Thu Jul 21 2016
A round of thunderstorms this morning...otherwise very warm and
humid the next several days. a little cooler and not as humid next
week.
The main band of westerlies will sag south a bit and deamplify
during the period. The warm and very humid air across the area
will gradually get displaced to the south by a series of frontal
systems and thunderstorm outflows. That will allow temperatures to
settle back closer to, but still above, normal levels by early
next week. Given the available moisture and numerous opportunities
for convection, precipitation amounts for the next week are likely
to be above normal.
&&
.SHORT TERM...Today...Tonight...and Friday
Issued at 345 AM CDT Thu Jul 21 2016
Large, mature MCS is barreling southeast toward the area from
northwest Wisconsin. It is likely to affect the entire forecast
area this morning. Morning PoPs were based on radar trends. Severe
potential is a little less clear. System may tend to weaken as it
arrives. But any upticks in intensity could certainly result in a
threat for damaging winds.
The forecast becomes much less certain after the MCS moves
through. The models that were handling it (and it was certainly a
minority of them) suggest it will be the main show and the
potential for redevelopment this afternoon and evening is
minimal. Hard to completely go with that, so PoPs were trimmed
back in the wake of the MCS, but left some 20-30 PoPs in for the
afternoon and evening in case there is redevelopment.
After the arrival of rain-cooled air with the MCS outflow and
having considerable debris clouds to break through, max temps
needed to be trimmed. Updated apparent temperatures for the
afternoon were marginal at best for a Heat Advisory. After talking
things over with the forecaster at MKX, decided to drop the
advisory.
Friday looks to be a lull in the thunderstorm potential as the
boundary sags a little farther south of us with upper flow tilting
a little more WNW in advance of shortwave ridging approaching from
the west.
.LONG TERM...Friday Night Through Wednesday
Issued at 345 AM CDT Thu Jul 21 2016
Zonal upper level flow across southern Canada and the northern
CONUS is expected during this part of the forecast. Though the
models continued to show some differences in the timing of a mid
level trough and surface system moving through the area, Saturday
night appears to be the most likely time for thunderstorms over the
weekend. There should be plenty of time for the atmosphere to
destabilize Saturday afternoon ahead of the approaching cold front
so it looks like some of the storms will be strong, possibly
severe. Highs on Saturday and Sunday will be above normal, but
temperatures should be closer to normal for the early part of next
week, in the wake of the cold front.
The best bet for showers and storms during the rest of the long
term forecast looks to be on Wednesday with the approach of the
next significant mid level short wave.
&&
.AVIATION...for 12Z TAF Issuance
Issued at 345 AM CDT Thu Jul 21 2016
Stratus deck with IFR and some low-end MVFR or IFR ceilings has
overspread the NW part of the forecast area. It looks like that
will advance across the rest of the area as well. Otherwise, the
main aviation hazard will be the thunderstorms this morning.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS.......Skowronski
SHORT TERM.....Skowronski
LONG TERM......MG
AVIATION.......Skowronski
Hazardous weather outlook, Jul 21, 3:27 AM CST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
427 AM CDT THU JUL 21 2016
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-221100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
427 AM CDT THU JUL 21 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
SEVERE THUNDERSTORMS WITH DAMAGING WINDS ARE POSSIBLE THIS
MORNING...ESPECIALLY ACROSS NORTHERN WISCONSIN.
A LARGE CLUSTER OF THUNDERSTORMS WILL SURGE ACROSS THE AREA THIS
MORNING. SOME OF THE STORMS COULD PRODUCE DAMAGING WINDS. THE
STRONGEST PORTION OF THE CLUSTER WILL MOVE THROUGH NORTHERN
WISCONSIN...SO THE GREATEST RISK OF DAMAGING WINDS WILL BE IN THAT
AREA. TORRENTIAL RAINFALL IS ALSO POSSIBLE.
THE RISK OF ADDITIONAL SEVERE STORMS THIS AFTERNOON AND THIS
EVENING IS SOMEWHAT UNCLEAR. IF ADDITIONAL STORMS ARE ABLE TO FORM
THIS AFTERNOON OR EVENING...THEY COULD ALSO PRODUCE STRONG WINDS
AND HAIL. HOWEVER...IT IS POSSIBLE THAT THE MORNING STORMS USE UP
MOST OF THE AVAILABLE ENERGY IN THE ATMOSPHERE...AND THAT
THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING WILL BE
LIMITED.
COOLER AIR AND CLOUDS FROM THE MORNING THUNDERSTORMS WILL LIMIT
HIGH TEMPERATURES TODAY. SO THE POTENTIAL FOR A DANGEROUS
COMBINATION OF HEAT AND HUMIDITY THIS AFTERNOON IS LOWER THAN
EARLIER ANTICIPATED. IT WILL STILL BE VERY HUMID...AND ANYONE
WITH A HEAT-SENSITIVE HEALTH CONDITION SHOULD PLAN ON TAKING
APPROPRIATE PRECAUTIONS TO REMAIN SAFE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE COMBINATION OF HEAT AND HUMIDITY DURING THE REST OF THE WORK
WEEK AND INTO THE UPCOMING WEEKEND COULD RESULT IN HAZARDOUS
CONDITIONS AT TIMES FOR PERSONS WITH CERTAIN HEALTH ISSUES.
THUNDERSTORMS ARE LIKELY ON SATURDAY NIGHT. THE STRONGEST STORMS
COULD PRODUCE DAMAGING WINDS...LARGE HAIL...AND TORRENTIAL
RAINFALL.
THERE IS A CHANCE FOR STORMS AGAIN ON WEDNESDAY...BUT IT IS TOO
SOON TO DETERMINE THEIR SEVERE POTENTIAL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS MORNING.
LMZ521-522-541>543-221100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
427 AM CDT THU JUL 21 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS COULD POSE A HAZARD TO BOATERS...ESPECIALLY DURING
THE MIDDLE MORNING HOURS. PATCHY FOG COULD ALSO POSE A
HAZARD...ESPECIALLY ON LAKE MICHIGAN.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORMS ARE POSSIBLE AT TIMES LATE THIS WEEK AND INTO THE
WEEKEND. THE MOST LIKELY TIME PERIOD FOR STORMS IS ON SATURDAY
NIGHT. THUNDERSTORMS ARE POSSIBLE AGAIN ON WEDNESDAY.
IN ADDITION...HUMID AIR FLOWING OVER THE COOLER WATERS OF LAKE
MICHIGAN COULD RESULT IN DENSE FOG WHICH WILL POSE A HAZARD TO
BOATERS AT TIMES.
SKOWRONSKI/MG
In the hours before
Special weather statement, Jul 21, 3:49 AM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
449 AM CDT THU JUL 21 2016
WIZ005-010-018-211100-
LINCOLN WI-ONEIDA WI-VILAS WI-
449 AM CDT THU JUL 21 2016
...STRONG THUNDERSTORMS HEADED FOR VILAS...ONEIDA AND NORTHWESTERN
LINCOLN COUNTIES...
AT 447 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES EAST OF ODANAH TO NEAR CLAM LAKE TO
NEAR COUDERAY. MOVEMENT WAS EAST AT 50 MPH.
THE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS OVER 50 MPH.
LOCATIONS IMPACTED INCLUDE...
RHINELANDER...EAGLE RIVER...LAC DU FLAMBEAU...TOMAHAWK...BOULDER
JUNCTION...WOODBORO...WINCHESTER...TRIPOLI...SQUIRREL LAKE AND WILLOW
RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
NORTH CENTRAL WISCONSIN.
LAT...LON 4614 8911 4568 8940 4526 9003 4527 9005
4598 9005 4598 8993 4630 8993
TIME...MOT...LOC 0947Z 295DEG 45KT 4664 9050 4617 9080 4585 9127
SKOWRONSKISpecial weather statement, Jul 21, 4:30 AM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
530 AM CDT THU JUL 21 2016
WIZ010-011-018-019-211200-
LANGLADE WI-LINCOLN WI-ONEIDA WI-FOREST WI-
530 AM CDT THU JUL 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LANGLADE...SOUTHERN
ONEIDA...SOUTHWESTERN FOREST AND LINCOLN COUNTIES UNTIL 700 AM CDT...
AT 530 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 11 MILES NORTHWEST OF PHILLIPS TO NEAR
LADYSMITH. MOVEMENT WAS EAST AT 55 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RHINELANDER...MERRILL...TOMAHAWK...WOODBORO...PARRISH...TRIPOLI...
COUNCIL GROUNDS STATE PARK...NEW WOOD WILDLIFE AREA...
BRADLEY AND ELCHO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
NORTH CENTRAL AND NORTHEASTERN WISCONSIN.
LAT...LON 4573 9004 4552 8872 4512 8955 4512 8974
4519 9004
TIME...MOT...LOC 1030Z 283DEG 46KT 4576 9061 4549 9116
KURIMSKIThunderstorm Wind, Vilas
- When
- July 21, 4:35 AM CST
- Where
- Vilas County, 3.11 mi SSE of Presque Isle
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $150,000
- Reported by
- Emergency Manager
- Coordinates
- 46.210, -89.700
Thunderstorm winds downed hundreds of trees just southeast of Presque Isle, from Crab Lake to Lynx Lake. Five homes sustained damage from fallen trees.
Thunderstorm Wind, Vilas
- When
- July 21, 4:45 AM CST
- Where
- Vilas County, 0.69 mi S of Boulder Jct
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 46.110, -89.630
Thunderstorm winds downed numerous trees and power lines.
Thunderstorm Wind, Lincoln
- When
- July 21, 5:12 AM CST
- Where
- Lincoln County, 0.69 mi S of Tomahawk
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.460, -89.730
Thunderstorm winds downed trees in the Tomahawk area. The time of this event was estimated based on radar data.
Thunderstorm Wind, Vilas
- When
- July 21, 5:15 AM CST
- Where
- Vilas County, 1.44 mi W of Phelps
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 46.070, -89.110
Thunderstorm winds downed trees in the Phelps area. One building sustained damage from a fallen tree.
Thunderstorm Wind, Forest
- When
- July 21, 5:20 AM CST
- Where
- Forest County, 0.84 mi SE of Nelma
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 46.010, -88.810
Thunderstorm winds downed power lines in the Alvin area. The time of this event was estimated based on radar data.
Thunderstorm Wind, Oneida
- When
- July 21, 5:25 AM CST
- Where
- Oneida County, 0.48 mi E of Rhinelander
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.630, -89.410
Thunderstorm winds downed trees in the Rhinelander area. The time of this event was estimated based on radar data.
Thunderstorm Wind, Florence
- When
- July 21, 5:45 AM CST
- Where
- Florence County, 0.69 mi S of Tipler
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.910, -88.630
Thunderstorm winds downed numerous trees and power lines in the western part of Florence County, in the Tipler, Long Lake and Fern areas. The time of this event was estimated based on radar data.
Thunderstorm Wind, Langlade
- When
- July 21, 5:45 AM CST
- Where
- Langlade County, 0.49 mi E of Summit Lake
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.380, -89.190
Thunderstorm winds downed numerous trees and power lines in the Summit Lake area.
Thunderstorm Wind, Langlade
- When
- July 21, 5:55 AM CST
- Where
- Langlade County, 0.84 mi SE of Pearson
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.360, -89.010
Thunderstorm winds downed numerous trees and power lines from the Pearson area east to Highway 55, near Pickerel. The time of this event was estimated based on radar data.
Thunderstorm Wind, Langlade
- When
- July 21, 6:00 AM CST
- Where
- Langlade County, 0.84 mi SE of Pickerel
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.360, -88.910
Thunderstorm winds downed numerous trees and power lines from the Pickerel area east to Highway 52. The time of this event was estimated based on radar data.
Thunderstorm Wind, Forest
- When
- July 21, 6:03 AM CST
- Where
- Forest County, 8.7 mi WSW of Wabeno
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.390, -88.840
Thunderstorm winds downed numerous trees and power lines in the far south and southwest parts of Forest County, west of Carter and about 2 miles north of the Pickerel area.
Thunderstorm Wind, Marinette
- When
- July 21, 6:05 AM CST
- Where
- Marinette County, Dunbar
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.650, -88.180
Thunderstorm winds downed a few trees in the Dunbar area.
Hail, Marathon
- When
- July 21, 6:07 AM CST
- Where
- Marathon County, 0.69 mi S of Wausau
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.960, -89.630
Quarter size hail fell in Wausau.
Thunderstorm Wind, Marathon
- When
- July 21, 6:09 AM CST
- Where
- Marathon County, (Cwa)cen Wi Arpt Mos
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 44.780, -89.670
Thunderstorm winds of 60 mph were measured at Central Wisconsin Airport in Mosinee.
Thunderstorm Wind, Marinette
- When
- July 21, 6:15 AM CST
- Where
- Marinette County, Pembine
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.630, -88.000
Thunderstorm winds downed a few trees in the Pembine area.
Hail, Wood
- When
- July 21, 6:18 AM CST
- Where
- Wood County, 0.85 mi SE of Marshfield
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 44.660, -90.160
Quarter size hail fell in Marshfield. The time of this event was estimated based on radar data.
Hail, Wood
- When
- July 21, 6:39 AM CST
- Where
- Wood County, Biron
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 44.430, -89.780
Quarter size hail fell in Biron.
Hail, Wood
- When
- July 21, 6:40 AM CST
- Where
- Wood County, 1.7 mi NW of Wisconsin Rapids
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 44.400, -89.840
Quarter size hail fell in Wisconsin Rapids.
Thunderstorm Wind, Shawano
- When
- July 21, 6:52 AM CST
- Where
- Shawano County, 0.85 mi SE of Bowler
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.860, -88.960
Thunderstorm winds downed trees in Bowler.
Hail, Portage
- When
- July 21, 7:00 AM CST
- Where
- Portage County, Amherst
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.450, -89.280
Nickel size hail fell in the Amherst area.
Thunderstorm Wind, Marinette
- When
- July 21, 7:05 AM CST
- Where
- Marinette County, 0.69 mi S of Peshtigo
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.040, -87.750
Thunderstorm winds downed numerous trees near County Road VV in Peshtigo. Some of the trees took down power lines as they fell.
Thunderstorm Wind, Waupaca
- When
- July 21, 7:06 AM CST
- Where
- Waupaca County, 0.85 mi SE of Waupaca
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.340, -89.060
Thunderstorm winds downed trees in Waupaca. The time of this event was estimated based on radar data.
Thunderstorm Wind, Marinette
- When
- July 21, 7:07 AM CST
- Where
- Marinette County, 0.85 mi SE of Marinette
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.090, -87.610
Thunderstorm winds downed a few trees in Marinette.
Thunderstorm Wind, Oconto
- When
- July 21, 7:15 AM CST
- Where
- Oconto County, 0.85 mi SE of Pensaukee
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.810, -87.910
Thunderstorm winds downed trees and power lines in the towns of Oconto, Little River and Pensaukee. The time of this event was estimated based on radar data.
Thunderstorm Wind, Waupaca
- When
- July 21, 7:15 AM CST
- Where
- Waupaca County, King
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 44.330, -89.130
Thunderstorm winds caused widespread damage west of Waupaca, around King, downing trees and power lines, and tearing shingles from roofs.
Thunderstorm Wind, Brown
- When
- July 21, 7:25 AM CST
- Where
- Brown County, 1.2 mi SE of Green Bay
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 44.510, -88.000
Thunderstorm winds downed two large trees and several large branches in Green Bay.
Thunderstorm Wind, Door
- When
- July 21, 7:40 AM CST
- Where
- Door County, Sturgeon Bay
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.830, -87.380
Thunderstorm winds downed trees just north of Sturgeon Bay, on Reynolds Road, and just south of Sturgeon Bay, near Clay Banks.
Thunderstorm Wind, Kewaunee
- When
- July 21, 7:45 AM CST
- Where
- Kewaunee County, 0.85 mi SE of Luxemburg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.540, -87.690
Thunderstorm winds downed scattered trees and power lines in the Luxemburg and Casco areas. The time of this event was estimated based on radar data.
Thunderstorm Wind, Manitowoc
- When
- July 21, 8:30 AM CST
- Where
- Manitowoc County, 0.5 mi E of Manitowoc
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 44.080, -87.660
Thunderstorm winds downed a couple of trees and some tree limbs in Manitowoc.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Wisconsin, July 21 to 24, 201629 injured · 20 events
- Rip Current in North Carolina, July 21, 20161 death · 1 event
- Flash Flooding and Hail in Wisconsin, July 21, 2016$211,000 · 1 in hail · 25 events
- Damaging Winds in Michigan, July 21, 2016$294,000 · 78 kt wind · 17 events
- Damaging Winds in Wisconsin, July 21, 2016$350,000 · 61 kt wind · 5 events
- Hail and Damaging Winds in Georgia, July 21, 2016$209,000 · 1 in hail · 15 events
- Hail and Damaging Winds in Florida, July 21, 20161 injured · $51,000 · 1 in hail · 6 events
- Damaging Winds in North Carolina, July 21, 2016$50,000 · 55 kt wind · 2 events
- Hail and Damaging Winds in Minnesota, July 21, 2016$30,000 · 1 in hail · 12 events
- Lightning Strike in Florida, July 21, 2016$50,000 · 1 event
- Hail and Damaging Winds in Indiana, July 21, 20163 injured · 55 kt wind · 6 events
- Damaging Wind in Illinois, July 21, 2016$40,000 · 52 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 650141, 650144, 650146, 650149, 650152, 650153, 650154, 650155, 650157, 650159, 650161, 650162, 650128, 653145, 650164, 650130, 650131, 650132, 650165, 653179, 650167, 650168, 650169, 650171, 650173, 650174, 650175, 650176, 650177.